tnx for the info about moon faced. i was diagnosed of hAVING dermatomyositis. my doctor gave me prednisone. i am using it for almost 5mos now. i am in the process of tappering and tnx GOD but i observed that i have developed a moon faced. i dont like to see my facein front of the mirror i coloudnt wait to stop taking steroids....
Systemic steroids like prednisone work in the same way as natural cortisol and as a side effect can cause a moon face. Redistribution of body fat results in moon face. But, once you are tapered of steroids, this symptom should resolve.
Thanks for your post. The dr was right I ended up in emergency last night after multiple asthma attacks and they ended up giving me prednisone. I woke up this morning with a swollen face and was really concerned until I read this. Thanks
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.